Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 9, 2000, 11:23 PM EDT for Columbia County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 11:23 PM EDT (03:23 UTC)
- Expired
- Aug 10, 2000, 12:30 AM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Columbia County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 100327 SVRALB NYC021-100430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1123 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK * UNTIL 1230 AM EDT * AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KINDERHOOK...OR ABOUT 9 MILES SOUTHWEST OF NASSAU...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 11 MILES NORTH OF AUSTERLITZ AT 1140 PM EDT NEW LEBANON AT 1145 PM EDT * ANOTHER SEVERE THUNDERSTORM WILL MOVE ACROSS COLUMBIA COUNTY AFFECTING STUYVESANT AT 1130 PM...VALATIE AT 1140 PM AND CHATHAM CENTER AT 1145 PM. LAT...LON 4243 7375 4221 7383 4207 7353 4247 7339
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:00 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 9, 10:00 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT WED AUG 9 2000
WL EXTEND FFA FOR EXTRM SRN VT AND BRKSHRS IN MA THRU 07Z PER SATPIX
TIMING PLUS LTL ADDITIONAL FOR RUNOFF...BUT WL TERMINATE MONTGOMERY
...SCHNECTADY AND SRN SARATOGA COS BASED ON KENX STORM TOTAL PCPN
AND TRACKS OF EXISTING ECHOES. DYING MID ATLC MCS AND VERY MUCH
ALIVE MCS ACRS MUCH OF OH VLY INTO WV KEEPING SOME MSTR FM NY/WRN
NEW ENG STORMS...HOWEVER WITH LINEAR PAT WL HAVE TO STILL BE
CONCERNED WITH EXCESSIVE PCPN AND HI H8 THETA-E VALUES. WK SFC TROF
NR 15W KRUT-VCNTY KIPT WHILE CDFNT APPEARS TO BE DRAPED THRU ERN
GRTLKS AND RUC PUSHES IT TO NR KART-KBFD AXIS BY 06Z WITH MSTR AXIS
INVOF EXISTING HIST STORM TOTAL PCPNS.
.ALY...NY ERN...FLASH FLOOD WATCH UNTIL MIDN ZONES 47 51>54 58>61
VT EXTRM SRN...FLASH FLOOD WATCH UNTIL 3 AM THU ZONES 13 14
MA EXTRM WRN...FLASH FLOOD WATCH UNTIL 3 AM THU ZONE 1
CT NW...NONE.In the hours before
Local storm report, Aug 9, 9:47 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
947 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
05p50 PM SUMMIT NY .75 INCH HAIL
08/09/00 SCHOHARIE DIME SIZE HAIL
NNNN
WASULALocal storm report, Aug 9, 10:20 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM SUMMIT NY .75 INCH HAIL
08/09/00 SCHOHARIE DIME SIZE HAIL
1005 PM STEPHENTOWN NY .75 INCH HAIL
08/09/00 RENSSELAER DIME SIZE HAIL
1012 PM HANCOCK MA .75 INCH HAIL
08/09/00 BERKSHIRE PENNY SIZE HAIL
NNNN
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:05 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 55 min |
| Aug 9, 10:25 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie | 65 min |
| Aug 9, 11:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 55 min |
| Aug 10, 12:19 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| Aug 10, 12:33 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.